Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 2:56 PM EDT for 4 counties in Pennsylvania. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 18, 2012, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Fayette County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:01 PM EDT | TSTM WND DMG | Greensburg, PA | NUMEROUS TREES DOWN COUNTY WIDE |
| Jul 18, 3:01 PM EDT | TSTM WND DMG | New Stanton, PA | NUMEROUS TREES DOWN COUNTY WIDE |
| Jul 18, 3:19 PM EDT | TSTM WND DMG | Latrobe, PA | NUMEROUS TREES DOWN |
| Jul 18, 3:27 PM EDT | TSTM WND DMG | Latrobe, PA | 1 TREE DOWN |
| Jul 18, 3:27 PM EDT | HAIL 1.75 | Mount Pleasant, PA | EVENT OCCURRED BETWEEN 312 PM 07/18/2012 AND 327 PM 07/18/2012 |
| Jul 18, 3:30 PM EDT | TSTM WND DMG | Ligonier, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS51 KPBZ 181856
SVRPBZ
PAC005-051-063-129-182000-
/O.NEW.KPBZ.SV.W.0117.120718T1856Z-120718T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHWESTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VANDERGRIFT TO WALTERSBURG...
MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST NEWTON... VANDERGRIFT... PERRYOPOLIS...
MURRYSVILLE... IRWIN... APOLLO...
WALTERSBURG... JEANNETTE... DELMONT...
MASONTOWN... NEW STANTON... GREENSBURG...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 45 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 60 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4008 7925 3988 7940 3986 7941 3982 7936
3978 7936 3978 7938 3977 7937 3974 7941
3984 7991 4036 7974 4065 7959 4054 7911
TIME...MOT...LOC 1856Z 315DEG 11KT 4059 7953 3999 7978
$$2 follow-up statements
748
WWUS51 KPBZ 181915
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT WED JUL 18 2012
PAC005-051-063-129-182000-
/O.CON.KPBZ.SV.W.0117.000000T0000Z-120718T2000Z/
ARMSTRONG PA-INDIANA PA-FAYETTE PA-WESTMORELAND PA-
315 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTMORELAND...FAYETTE...INDIANA AND ARMSTRONG COUNTIES...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SALTSBURG TO 6 MILES NORTH
OF DONEGAL TO WALTERSBURG...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST NEWTON... WALTERSBURG... VANDERGRIFT...
UNIONTOWN... SALTSBURG... PERRYOPOLIS...
NEW STANTON... NEW ALEXANDRIA... MURRYSVILLE...
MOUNT PLEASANT... MASONTOWN... LATROBE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 45 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 60 AND 98.
THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE ACROSS MUCH OF
WESTMORELAND COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4008 7925 3988 7940 3986 7941 3982 7936
3978 7936 3978 7938 3977 7937 3974 7941
3984 7991 4036 7974 4065 7959 4054 7911
TIME...MOT...LOC 1915Z 287DEG 31KT 4044 7934 4018 7930
3996 7969
$$715
WWUS51 KPBZ 181928
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT WED JUL 18 2012
PAC005-051-063-129-182000-
/O.CON.KPBZ.SV.W.0117.000000T0000Z-120718T2000Z/
ARMSTRONG PA-INDIANA PA-FAYETTE PA-WESTMORELAND PA-
328 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTMORELAND...FAYETTE...INDIANA AND ARMSTRONG COUNTIES...
AT 323 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BLAIRSVILLE TO DERRY TO CONNELLSVILLE TO MASONTOWN TO DUNBAR...MOVING
EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALTERSBURG... SALTSBURG... PERRYOPOLIS...
NEW ALEXANDRIA... MOUNT PLEASANT... LATROBE...
GREENSBURG... DERRY... CONNELLSVILLE...
BLAIRSVILLE... DUNBAR... HOMER CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-76 BETWEEN MILE MARKERS 77 AND 98.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4015 7960 4030 7957 4059 7946 4054 7911
4008 7925 3988 7940 3986 7941 3982 7936
3978 7936 3978 7938 3977 7937 3974 7941
3984 7991 4008 7983
TIME...MOT...LOC 1927Z 287DEG 31KT 4047 7925 4027 7926
4003 7954 3990 7983 3993 7956
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 18, 1:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 140 PM EDT WED JUL 18 2012 .SYNOPSIS... ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT. NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE WORK WEEK. && .NEAR TERM /THROUGH THURSDAY/... RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED ALONG I-80 AS OF 17Z. DETERMINISTIC MODELS SHOW MOST OF THE AREA RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT REMAINS THROUGH THE EVENING HOURS. VERTICAL WIND SHEAR REMAINS WEAK BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE PULSE STORMS. WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER 70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT. 12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOUS. LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE TOMORROW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... MODEL DIFFERENCES EXIST INTO THU NIGHT/FRIDAY. LATEST NAM CONTINUES TO DEPICT A MORE NORTHERN LOCATION OF THE SFC FRONT AND ALSO WANTS TO DEVELOP A SFC LOW ALONG THE FRONT LATE THU. THE LOW APPEARS TO BE A REFLECTION OF A STRONG UL WAVE WHICH MOVES INTO THE UPPER OHIO VALLEY THU EVENING. BECAUSE OF THESE FACTORS THE NAM IS KEEPING THE ACTIVITY MUCH FURTHER NORTH AND SHOWING INDICATIONS THAT A LARGE COMPLEX MAY DEVELOP LATE THU INTO EARLY FRIDAY. THE 00Z GFS, WITH A MORE SOUTHERN LOCATION OF THE FRONT AND WEAKER ULS, IS NOT DEVELOPING THE SFC LOW AND IS NOT SHOWING THE DEVELOPMENT OF A STRONG NOCTURNAL MCS. FOR THE FORECAST WILL CONTINUE LEANING TOWARD THE GFS KEEPING THE ACTIVITY MAINLY ACROSS THE SOUTH. THE FRONT WILL MOVE VERY LITTLE THROUGH MOST OF FRIDAY, WAITING FOR A PUSH FROM THE NORTH. THAT PUSH WILL COME IN THE FORM OF A LONG WAVE TROUGH WHICH WILL DIG INTO THE OHIO VALLEY LATE FRI. BECAUSE OF THE PLACEMENT AND SLOW MOVEMENT OF THE BOUNDARY, WILL NEED TO KEEP IN CHC POPS ON FRIDAY AS WELL. AGAIN, FOCUSING MORE ON THE SOUTHERN HALF. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL PUSH THE COLD FRONT FURTHER SOUTH AND BRING DRY WEATHER AND LOWER HUMIDITY FOR FRIDAY INTO THE WEEKEND. AS THE HIGH PUSHES OFF TO THE EAST HIGHER HUMIDITY WILL MOVE BACK INTO THE DISTRICT ALONG WITH WARMER TEMPERATURES. A WEAK COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS LATE MONDAY INTO TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MEDIUM CONFIDENCE FOREACAST DUE TO TIMING OF THUNDERSTORMS IMPACTING TERMINALS FM 18-2Z. IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR STRATUS. FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT. THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA. THIS WILL BE THE FOCUS FOR ACTIVITY THROUGH DUSK. PCPN WILL WANE WITH THE LOSS OF HEATING YIELDING TO MAINLY VFR WX. OUTLOOK...THURSDAY THROUGH SATURDAY... NO WIDESPREAD IFR WEATHER IS PREDICTED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT WED JUL 18 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-190845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 2:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL BEAVER 40.70N 80.36W
07/18/2012 M0.50 INCH BEAVER PA PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200744
RGLocal storm report, Jul 18, 2:45 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL BEAVER 40.70N 80.36W
07/18/2012 M0.50 INCH BEAVER PA PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200747
RGSpecial weather statement, Jul 18, 2:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT WED JUL 18 2012
PAZ073-075-076-181945-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-
248 PM EDT WED JUL 18 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
FAYETTE...WESTMORELAND AND FAYETTE RIDGES...
AT 244 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHWEST OF PERRYOPOLIS...
MOVING SOUTHEAST AT 15 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
PERRYOPOLIS... WALTERSBURG... UNIONTOWN...
FAIRCHANCE... HOPWOOD... DUNBAR...
CONNELLSVILLE... CHALKHILL... OHIOPYLE...
FARMINGTON... ELLIOTTSVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 2 AND 7.
I-70 IN PENNSYLVANIA NEAR MILE MARKER 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 3978 7938 3977 7937 3974 7940 3974 7989
3994 7989 4017 7977 3995 7936 3986 7941
3982 7936 3979 7936 3978 7936Local storm report, Jul 18, 2:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG BALDWIN 40.36N 79.97W
07/18/2012 ALLEGHENY PA PUBLIC
TREE LIMB DOWNS IN JEFFERSON MEMORIAL CEMETARY
&&
EVENT NUMBER PBZ1200749
RGLocal storm report, Jul 18, 2:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL SAXONBURG 40.75N 79.82W
07/18/2012 M1.00 INCH BUTLER PA PUBLIC
&&
CORRECTED LOCATION...EVENT...REMARKS
EVENT NUMBER PBZ1200750
RGLocal storm report, Jul 18, 2:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL PITTSBURGH 40.43N 80.02W
07/18/2012 M0.50 INCH ALLEGHENY PA PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1200753
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:19 AM EDT | Special Weather Statement | PBZ | Armstrong, Clarion, Indiana, Jefferson | 56 min |
| Jul 18, 11:56 AM EDT | Special Weather Statement | PBZ | Indiana | 64 min |
| Jul 18, 1:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 60 min |
| Jul 18, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 62 min |
| Jul 18, 1:25 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 65 min |
| Jul 18, 1:42 PM EDT | Special Weather Statement | PBZ | Allegheny | 63 min |
| Jul 18, 1:48 PM EDT | Areal Flood Advisory | PBZ | Beaver, Washington | 6 hr |
| Jul 18, 1:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 66 min |
| Jul 18, 2:02 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 58 min |
| Jul 18, 2:10 PM EDT | Special Weather Statement | PBZ | Butler | 50 min |
| Jul 18, 2:21 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jul 18, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 66 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | PBZ | Fayette | 57 min |
| Jul 18, 3:05 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 38 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 23 min |
| Jul 18, 3:42 PM EDT | Flash Flood Warning | PBZ | Fayette | 2 hr |
| Jul 18, 3:50 PM EDT | Special Weather Statement | PBZ | Greene | 40 min |
| Jul 18, 4:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 56 min |
| Jul 18, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 29 min |
| Jul 18, 4:49 PM EDT | Areal Flood Advisory | PBZ | Greene | 3 hr |
| Jul 18, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 57 min |
| Jul 18, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 51 min |
| Jul 18, 5:32 PM EDT | Flash Flood Warning | PBZ | Greene | 4 hr |
| Jul 18, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 24 min |
| Jul 18, 5:56 PM EDT | Special Weather Statement | PBZ | Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.